| Model Number |
1012271-15 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/21/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.The additional trek balloon referenced in b5 is being filed under a separate medwatch report number.
Event or Problem Description
It was reported that the procedure was to treat a fistula in the posterior lateral artery with 99% stenosis, heavy calcification and heavy tortuosity.The 1.2x12mm mini trek balloon dilatation catheter (bdc) was used for pre-dilatation and had resistance with the anatomy during advancement.The balloon was inflated once at about 4 atmospheres (atms) and ruptured.There was no resistance during removal.Another balloon was used to complete the pre-dilatation.After pre-dilatation, the balloon was upsized using a 2.25x15mm trek rx balloon and resistance with the anatomy was also noted during advancement.The balloon ruptured during the first inflation at about 5 atms.There was no resistance during removal.Prior to use, the catheters were soaked in saline and prepared (air aspiration) outside the anatomy.Another non-abbott balloon was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.